Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 341, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 13, 2012, 11:58 AM CDT for Giles County, Lawrence County, Tennessee. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2012, 11:58 AM CDT (16:58 UTC)
- Expired
- Aug 13, 2012, 12:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Giles County, TN, Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 90 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 12:10 PM CDT | TSTM WND DMG | 8 W Pulaski, TN | TREE BLOWN DOWN ON PURYEAR ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
083
WUUS54 KOHX 131658
SVROHX
TNC055-099-131745-
/O.NEW.KOHX.SV.W.0341.120813T1658Z-120813T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1158 AM CDT MON AUG 13 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GILES COUNTY IN MIDDLE TENNESSEE...
EASTERN LAWRENCE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1245 PM CDT
* AT 1157 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR LAWRENCEBURG...MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
PULASKI...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
BUILDING LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3499 8717 3501 8751 3544 8736 3539 8693
3535 8692 3534 8690 3532 8691 3530 8686
3531 8686 3528 8682 3505 8682 3499 8684
TIME...MOT...LOC 1658Z 273DEG 29KT 3518 8729
$$
FORECASTER:071 follow-up statement
246
WWUS54 KOHX 131715
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1215 PM CDT MON AUG 13 2012
TNC055-099-131745-
/O.CON.KOHX.SV.W.0341.000000T0000Z-120813T1745Z/
GILES TN-LAWRENCE TN-
1215 PM CDT MON AUG 13 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
LAWRENCE AND GILES COUNTIES UNTIL 1245 PM CDT...
AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORM WERE LOCATED 8 MILES WEST OF PULASKI...MOVING
EAST AT 35 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING
WINDS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PULASKI AROUND 1225 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3499 8721 3501 8741 3542 8726 3539 8693
3535 8692 3534 8690 3532 8691 3530 8689
3530 8685 3529 8683 3504 8683 3499 8684
TIME...MOT...LOC 1714Z 273DEG 29KT 3517 8713
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 11:05 AM CDT, 53 minutes earlier.
Area forecast discussion, Aug 13, 11:05 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1105 AM CDT MON AUG 13 2012 .UPDATE... FRONTAL BOUNDARY STILL LOCATED BACK TO THE WEST NEAR THE MS RIVER. HOWEVER...SHORTWAVE IMPULSE AHEAD OF THE MAIN BOUNDARY IS SERVING AS THIS MORNINGS PRIMARY CONVECTION INITIATOR. WILL GO AHEAD AND UPDATE THE CONVECTION TO THE LIKELY CATEGORY ALONG AND JUST EAST OF THE ONGOING CONVECTION. TO THE EAST...WILL KEEP THE PROBABILITIES IN THE CHANCE CATEGORY. ATMOSPHERE IS CLEARLY MORE STABLE THE FURTHER EAST YOU GO. OTHER CHANGES TO THE GRIDS WILL INCLUDE A LOWERING OF THE HIGH TEMPS BY A DEGREE OR TWO. ALSO...WILL ADJUST THE TIMING OF THE MOSTLY CLOUDY SKY AS THE CLOUDS SHOULD PREVAIL FROM NOW THROUGH THE REST OF TODAY. UPDATE OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 618 AM CDT MON AUG 13 2012/ AVIATION... COMPLICATED TAF PACKAGE THIS PERIOD AS TSRA IS ANTICIPATED MAINLY AT KCKV AND KBNA TODAY. A COLD FRONT PASSAGE WILL BRING SCATTERED TSRA TO BOTH THESE TERMINALS BY 18Z. A SECOND ROUND OF POSSIBLE TSRA MAY DEVELOP AROUND 21Z. KCSV WILL BE QUIETER WITH ONLY TEMPO GROUP FOR 21Z TSRA CHANCE AND MVFR BR CONCERNS IN EARLY MORNING. PREV DISCUSSION... /ISSUED 338 AM CDT MON AUG 13 2012/ SHORT TERM (MON-WED)... H5 S/W TROF WL MOVE SOUTHEAST FM THE MIDWEST TDAY. GFS/NAM/EURO/ GEM MODELS SHOW HEIGHT FALLS ASSOCIATED WITH STRONG SHORTWAVE APPROACHING THE REGION...W/SFC LOW PRES MOVG INTO WEST MID TN THIS AFTN. MOISTURE AND THE CHANCE OF PCPN WL INCREASE...WITH LKLY POPS FORECASTED ACROSS A LARGE AREA OF NORTHWEST MID TN...TO INCLUDE METRO NASHVILLE. AS FOR THE POTENTIAL OF SEVERE WEATHER...WARM FRONT AND DEWPT INCREASE SHOULD FACTOR INTO A STORMIER AFTERNOON THAN MORNING. 06Z NAM12 SHOWALTER TO -5 LATE IN THE DAY. SPC CONTINUES TO ADVERTISE A SLGT RISK OF SVRWX IN WESTERN SECTIONS FOR LARGE HAIL AND DAMAGING WIND POTENTIAL. MAIN AREA OF STORMS WL SHIFT INTO THE PLATEAU THIS EVENING...WITH LKLY POPS. MAIN ENERGY ASSOC WITH SHORTWAVE WL SHIFT EAST AFT MIDNIGHT... AND POPS WL DECREASE. COLD FRONT WL MOVE QUICKLY ACROSS THE REGION TUE MORNING...WITH CHANCE OF LINGERING SHOWERS PLATEAU. SFC HIGH PRES IN CONTROL WED...WITH HIGHS IN THE MID-UPR 80S MOST LOCATIONS. LONG TERM (THU-SUN)... DRY CONDITIONS CONTINUE THU WITH LARGE DIURNAL SWING IN TEMPS. SFC RIDGE SHIFTS EAST THU NGT WITH NEXT CHANCE OF STORMS WITH APPROACH OF COLD FRONT LATE THU NGT-FRI. SYSTEM MOVES QUICKLY WITH EURO/DGEX TIMING...GFS TOO SLOW. BOTTOM LINE...PLEASANT WEATHER CONDITIONS NEXT WEEKEND. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Aug 13, 5:27 AM CDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 527 AM CDT MON AUG 13 2012 TNZ005-006-022>025-056>058-093-141030- STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN- LEWIS-WAYNE- 527 AM CDT MON AUG 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR WESTERN MIDDLE TENNESSEE. A COLD FRONT WILL PASS THROUGH MONDAY AFTERNOON BRINGING A CHANCE FOR SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON AS SEVERE WEATHER APPROACHES. TNZ007>011-026>034-059>066-075-077>080-094-095-141030- ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON- TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-WILLIAMSON-MAURY- MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-LAWRENCE-GILES- 527 AM CDT MON AUG 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PASS THROUGH THIS AFTERNOON BRINGING A LINE OF STRONG AND POSSIBLY SEVERE THUNDERSTORMS. THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS...AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN TB12
In the hours before
Local storm report, Aug 13, 10:53 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1053 AM CDT MON AUG 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM HAIL NASHVILLE 36.17N 86.78W
08/13/2012 E0.88 INCH DAVIDSON TN OTHER FEDERAL
NICKEL HAIL AT I-65 AND TRINITY LANE.
&&
21Special weather statement, Aug 13, 11:34 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1134 AM CDT MON AUG 13 2012
TNZ028-030-062>064-131715-
CANNON-DE KALB-RUTHERFORD-SMITH-WILSON-
1134 AM CDT MON AUG 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR CANNON...DE KALB...RUTHERFORD...
SMITH AND WILSON COUNTIES...
AT 1131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORM MOVING EAST AT 35 MPH.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3629 8613 3631 8612 3624 8578 3565 8601
3567 8615 3571 8622 3568 8625 3573 8668
3580 8663 3579 8662 3581 8662 3632 8618
07Local storm report, Aug 13, 11:39 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1139 AM CDT MON AUG 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM TSTM WND DMG 4 S LAKEWOOD 36.18N 86.65W
08/13/2012 DAVIDSON TN EMERGENCY MNGR
TREE BLOWN DOWN AT LEBANON ROAD AND STEWARTS FERRY PIKE
IN HERMITAGE
&&
SHAMBURGERLocal storm report, Aug 13, 11:42 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1142 AM CDT MON AUG 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND DMG 2 SW GREEN HILL 36.21N 86.60W
08/13/2012 DAVIDSON TN EMERGENCY MNGR
TREE BLOWN DOWN ON TOPEKA DRIVE IN HERMITAGE
&&
SHAMBURGERSpecial weather statement, Aug 13, 11:43 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1143 AM CDT MON AUG 13 2012
TNZ061-093>095-131730-
GILES-LAWRENCE-MARSHALL-WAYNE-
1143 AM CDT MON AUG 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE...MARSHALL AND
WAYNE COUNTIES...
AT 1141 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORM 9 MILES NORTHWEST OF LORETTO...OR 11
MILES WEST OF LAWRENCEBURG...MOVING EAST AT 35 MPH.
THIS STORM WILL BE NEAR...
LAWRENCEBURG BY 1155 AM CDT.
PULASKI BY 1215 PM CDT.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3500 8776 3542 8760 3540 8757 3540 8752
3542 8748 3541 8665 3537 8662 3532 8661
3531 8667 3525 8675 3526 8682 3499 8684
07Special weather statement, Aug 13, 11:43 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1143 AM CDT MON AUG 13 2012
TNZ061-093>095-131730-
GILES-LAWRENCE-MARSHALL-WAYNE-
1143 AM CDT MON AUG 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE...MARSHALL AND
WAYNE COUNTIES...
AT 1141 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS 9 MILES NORTHWEST OF LORETTO...OR 11
MILES WEST OF LAWRENCEBURG...MOVING EAST AT 35 MPH.
THIS STORM WILL BE NEAR...
LAWRENCEBURG BY 1155 AM CDT.
PULASKI BY 1215 PM CDT.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3500 8776 3542 8760 3540 8757 3540 8752
3542 8748 3541 8665 3537 8662 3532 8661
3531 8667 3525 8675 3526 8682 3499 8684
07The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:45 AM CDT | Special Weather Statement | OHX | Stewart | 45 min |
| Aug 13, 9:08 AM CDT | Special Weather Statement | OHX | Houston | 52 min |
| Aug 13, 9:28 AM CDT | Special Weather Statement | OHX | Montgomery | 47 min |
| Aug 13, 9:32 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 28 min |
| Aug 13, 10:00 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 30 min |
| Aug 13, 10:28 AM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Hickman, Maury, Williamson | 62 min |
| Aug 13, 10:30 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Robertson, Sumner, Trousdale | 45 min |
| Aug 13, 10:54 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Wilson | 51 min |
| Aug 13, 11:03 AM CDT | Severe Thunderstorm Warning | OHX | Wayne | 27 min |
| Aug 13, 11:34 AM CDT | Special Weather Statement | OHX | Cannon, Rutherford, Smith, Wilson | 41 min |
| Aug 13, 11:43 AM CDT | Special Weather Statement | OHX | Giles, Lawrence | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.